Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 227, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 25, 2011, 1:34 PM CDT for 9 counties in Tennessee. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2011, 1:34 PM CDT (18:34 UTC)
- Expired
- Apr 25, 2011, 2:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Carroll County, TN, Chester County, TN, Crockett County, TN, Dyer County, TN, Gibson County, TN, Hardeman County, TN, Haywood County, TN, Henderson County, TN, Madison County, TN
The radar
The Memphis radar (KNQA), 84 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 2:10 PM CDT | TORNADO | 4 Sw Alamo, TN | POSSIBLE TORNADO BETWEEN JOHNSON GROVE RD AND HWY 88. DAMAGE TO TWO HOUSES AND NUMEROUS TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 9:17 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
501
WUUS54 KMEG 251834
SVRMEG
TNC017-023-033-045-053-069-075-077-113-251915-
/O.NEW.KMEG.SV.W.0227.110425T1834Z-110425T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
134 PM CDT MON APR 25 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
CROCKETT COUNTY IN NORTHWEST TENNESSEE...
SOUTHEASTERN DYER COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
NORTHERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
NORTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
EASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
WESTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
MADISON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 215 PM CDT
* AT 134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM EATON TO HILLVILLE...OR ALONG A LINE
EXTENDING FROM 14 MILES SOUTHEAST OF DYERSBURG TO 11 MILES
SOUTHEAST OF BROWNSVILLE...AND MOVING EAST AT 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BROWNSVILLE...HUMBOLDT...JACKSON...MILAN AND TRENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3540 8922 3540 8927 3598 8933 3603 8853
3547 8845
TIME...MOT...LOC 1834Z 270DEG 36KT 3591 8916 3545 8913
$$1 follow-up statement
429
WWUS54 KMEG 251903
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
203 PM CDT MON APR 25 2011
TNC045-251914-
/O.CAN.KMEG.SV.W.0227.000000T0000Z-110425T1915Z/
DYER TN-
203 PM CDT MON APR 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DYER COUNTY IS
CANCELLED...
AT 204 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3540 8922 3541 8921 3600 8904 3603 8853
3547 8845
TIME...MOT...LOC 1904Z 270DEG 36KT 3591 8879 3545 8876
$$
TNC017-023-033-053-069-075-077-113-251915-
/O.CON.KMEG.SV.W.0227.000000T0000Z-110425T1915Z/
CROCKETT TN-CARROLL TN-GIBSON TN-HENDERSON TN-HAYWOOD TN-MADISON TN-
CHESTER TN-HARDEMAN TN-
203 PM CDT MON APR 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR NORTHWESTERN HARDEMAN...NORTHERN CHESTER...MADISON...SOUTHEASTERN
HAYWOOD...WESTERN HENDERSON...SOUTHERN GIBSON...SOUTHWESTERN CARROLL
AND SOUTHEASTERN CROCKETT COUNTIES...
AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEW ENTERPRISE TO PARKBURG...OR
ALONG A LINE EXTENDING FROM MILAN TO CHICKASAW STATE PARK...MOVING
EAST AT 40 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CEDAR
GROVE...GADSDEN...GIBSON...HUMBOLDT...JACKSON...MCLEMORESVILLE...
MEDINA...MEDON...MIDDLE FORK...MILAN...TRENTON...TREZEVANT...QUINCY
AND COXVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3540 8922 3541 8921 3600 8904 3603 8853
3547 8845
TIME...MOT...LOC 1904Z 270DEG 36KT 3591 8879 3545 8876
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 12:47 PM CDT, 47 minutes earlier.
Area forecast discussion, Apr 25, 12:47 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1247 PM CDT MON APR 25 2011
.UPDATE... /ISSUED 1123 AM CDT MON APR 25 2011/
SECOND LINEAR MCS OF THE MORNING WAS MOVING THROUGH THE MS RIVER
DELTA AT 1015 AM. KNQA RADAR INDICATED A MESO LOW ABOUT 50 MILES
NW OF JONESBORO. THE POTENTIAL SEVERITY OF THE MCS WAS LESSENED
SOMEWHAT BY A REMNANT COLD POOL LEFT FROM THE MCS THAT LIFTED
THROUGH THE MIDSOUTH EARLY THIS MORNING.
MAIN CONCERN IN THE SHORT TERM IS THE SOUTHERN END OF THIS LINE...
WHICH IS IN CLOSER PROXIMITY TO LESS WORKED OVER AND MORE UNSTABLE
AIR. DAMAGING WINDS APPEAR TO THE PRIMARY THREAT OVER NORTH MS.
GOES VISIBLE AND IR IMAGERY SHOWED RAPID DEVELOPMENT OF THUNDERSTORM
CLUSTERS OVER NORTHEAST TX...EASTERN OK AND NORTHWEST AR. WATER
VAPOR IMAGERY SHOWED SIGNIFICANT UPPER LEVEL HEIGHT FALLS MOVING
INTO THE RED RIVER VALLEY AT MIDMORNING. ADDITIONAL UPPER LEVEL
ENERGY WAS EVIDENT ON WATER VAPOR IMAGERY... DROPPING INTO THE
BASE OF THE WEST TX TROF. THIS WILL LIKELY DIG THE TROF FURTHER
BEFORE IT EJECTS INTO THE MID MS RIVER VALLEY BY LATE THIS EVENING.
BY LATE AFTERNOON AND EARLY EVENING... EXPECT A SQUALL LINE TO
TAKE SHAPE OVER AR...AHEAD OF THE UPPER TROF. THIS SQUALL LINE
WILL LIKELY ARRIVE IN NORTHEAST AR BY 8 OR 9 PM...AND SPREAD THROUGH
THE REMAINDER OF THE MIDSOUTH THROUGH THE OVERNIGHT.
PWB
&&
.PREV DISCUSSION... /ISSUED 447 AM CDT MON APR 25 2011/
DISCUSSION...CORRECTION...PREVIOUS VERSION SENT PREMATURELY.
A DANGEROUS FLOODING SITUATION IS EVOLVING ACROSS THE
MIDSOUTH...AND TWO ROUNDS OF SEVERE THUNDERSTORMS ARE EXPECTED...
THE STORM PREDICTION CENTER HAS INCLUDED AT LEAST PORTIONS OF THE
MIDSOUTH IN A MODERATE RISK FOR SEVERE WEATHER THEIR DAYS ONE TWO
AND THREE CONVECTIVE OUTLOOKS.
THE STALLED FRONTAL BOUNDARY WE HAVE BEEN TALKING ABOUT FOR A
COUPLE OF DAYS NOW REMAINS PARKED ACROSS SOUTHERN MISSOURI
EXTENDING WEST INTO NORTHWEST ARKANSAS. SHOWERS AND THUNDERSTORMS
CONTINUE TO PLAGUE AREAS ALONG AND TO ITS SOUTH. RAINFALL TOTALS
HAVE NOW EXCEEDED 10 INCHES IN PORTIONS OF NORTHEAST ARKANSAS. PW
VALUES BETWEEN 1.5 AND 1.75 INCHES CONTINUE TO PRODUCE TORRENTIAL
RAINFALL RATES. A COMBINATION OF A 30-40 LLJ AND MARGINAL
INSTABILITY ENHANCED BY MID-60 DEGREE DEWPOINTS HAVE KEPT STORMS
GOING THROUGH THE NIGHT.
ONGOING CONVECTION MAY PLAY A BIG ROLE ON WHERE THE BEST CHANCE
OF TORNADOES MATERIALIZES. MUCH OF THE AREA WILL HAVE A DEEP COLD
POOL TO OVERCOME BEFORE ANY REAL TORNADO THREAT DEVELOPS.
HOWEVER...AS TEMPERATURES WARM TOMORROW...INSTABILITY WILL
INCREASE DRAMATICALLY...ESPECIALLY WEST OF THE MISSISSIPPI RIVER
AND STORMS WILL ONCE AGAIN INCREASE IN INTENSITY. A SURFACE LOW
WILL TRACK FROM CENTRAL OKLAHOMA INTO CENTRAL MISSOURI. AT THE
SAME TIME A NEGATIVELY TILTED SHORTWAVE WILL SHIFT ACROSS
ARKANSAS...AND AN INTENSE 60+KT LLJ WILL DEVELOP BELOW. DESPITE
RATHER UNIMPRESSIVE MID LEVEL LAPS RATES...DYNAMIC ENERGY AND
SURFACE BASED INSTABILITY SHOULD BE MORE THAN ENOUGH TO SUPPORT
SUPER CELL THUNDERSTORMS. AFTERNOON 0-3KM SRH WILL BE BETWEEN 350
AND 550 M2/S2 WILL BE SUFFICIENT TO PRODUCE A FEW STRONG
TORNADOES.
OVERNIGHT...WE SHOULD SEE THE STORMS CONGEAL INTO A SQUALL LINE
AND SHIFT ACROSS THE MISSISSIPPI RIVER. DESPITE LOSS OF DAYTIME
INSOLATION...DYNAMIC ENERGY SHOULD BE MORE THAN ENOUGH TO KEEP THE
SEVERE THREAT GOING THROUGH THE NIGHT.
THE SURFACE LOW WILL TRACK NEARLY STRAIGHT NORTHWARD TOMORROW
NIGHT AND ANOTHER FRONT WILL STALL ACROSS THE MIDSOUTH. THIS FRONT
SHOULD STALL A BIT FARTHER SOUTH AND EAST FROM THE PREVIOUS ONE
RESULTING IN TRAINING OF SHOWERS AND THUNDERSTORMS FARTHER SOUTH
AND EAST ACROSS MORE OF THE MIDSOUTH. FLASH FLOODING WILL REMAIN A
BIG CONCERN AS PW VALUES REMAIN VERY HIGH. BASIN AVERAGE RAINFALL
TOTALS BETWEEN THREE AND SIX INCHES ARE EXPECTED ACROSS THE
MIDSOUTH TOMORROW THROUGH TOMORROW NIGHT WITH LOCALLY HIGHER
AMOUNTS. GUIDANCE HAS THE HIGHEST TOTALS NEAR MEMPHIS.
THE SECOND ROUND OF SEVERE STORMS ARE EXPECTED TUESDAY
AFTERNOON...LASTING THROUGH THE OVERNIGHT HOURS. AS THE NEXT
SHORTWAVE ROTATES OUT OF THE PLAINS. A VERY STRONG LLJ AND A
COUPLED UPPER LEVEL JET STRUCTURE...WILL BE BALANCED BY STRONG
SURFACE BASED INSTABILITY ON THE ORDER OF 15000-2000 CAPE
RESULTING IN SUSTAINED ROTATING UPDRAFTS. SOME STRONG TORNADOES
MAY DEVELOP. IN ADDITION LARGE HAIL...DAMAGING WIND...AND AN
ONGOING THREAT OF FLOODING WILL EXIST TUESDAY NIGHT.
BY MIDDAY WEDNESDAY..DRY CONDITIONS WILL RETURN TO THE MIDSOUTH.
THURSDAY AND FRIDAY SHOULD BE VERY NICE AND DRY. HIGHS SHOULD BE
IN THE 70S WITH LOWS IN THE MIDDLE 40S TO MIDDLE 50S.
MODELS DIVERGE DRASTICALLY THIS WEEKEND. THE GFS BRINGS ANOTHER
ROUND OF STORMS TO THE AREA ALONG A COLD FRONT SATURDAY AFTERNOON
INTO THE OVERNIGHT HOURS...WHILE THE ECMWF STALLS THE FRONT
FARTHER NORTH. WILL CONCENTRATE ON THE MORE SHORT TERM ISSUES AND
TAKE MIDDLE OF THE ROAD APPROACH FOR NOW.
30/SIRMON
&&
.AVIATION...
18Z TAF SET
LINE OF SHRAS/TSRAS LOCATED CURRENTLY ALONG MS RIVER WILL CONTINUE
TO MOVE EAST DURING AFTERNOON. ONCE LINE MOVES EAST...EXPECT A
BREAK IN CHANCES FOR SHRAS/TSRAS. AFTER 23Z-00Z...SCATTERED
DEVELOPMENT OF SHRAS/TSRAS WILL BEGIN TO DEVELOP IN ASSOCIATION
WITH A SHORTWAVE APPROACHING THE AREA. EVENTUALLY TSRAS WILL FORM
A LINE AND PUSH EAST THROUGH THE CWA. TIMING AT KJBR WILL BE
BETWEEN 0-3Z...AT KMEM BETWEEN 3-6Z...AT MKL BETWEEN 4-9Z AND AT
KTUP BETWEEN 5-10Z. MVFR CIGS WILL LINGER BEHIND THE LINE.
ADDITIONAL TSRA DEVELOPMENT MAY OCCUR AFTER 15Z ACROSS EASTERN
ARKANSAS. STRONG AND GUSTY SOUTH WINDS EXPECTED THROUGH THE PERIOD.
KRM
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 84 69 81 66 / 100 100 70 90
MKL 84 66 80 63 / 100 100 70 90
JBR 80 62 78 57 / 100 100 70 80
TUP 86 67 84 68 / 60 80 60 70
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR CLAY-GREENE-
LAWRENCE-RANDOLPH.
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
EVENING FOR CRAIGHEAD-CRITTENDEN-CROSS-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
EVENING FOR ALCORN-BENTON MS-COAHOMA-DESOTO-LAFAYETTE-
MARSHALL-PANOLA-PRENTISS-QUITMAN-TATE-TIPPAH-TISHOMINGO-
TUNICA-UNION.
TN...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR LAKE-OBION.
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
EVENING FOR CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-
GIBSON-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAUDERDALE-
MADISON-MCNAIRY-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Apr 25, 9:34 AM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 934 AM CDT MON APR 25 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261645- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 934 AM CDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT OVER THE ARKANSAS DELTA SOUTH OF JONESBORO... THE NORTHWEST MISSISSIPPI RIVER DELTA... AND SOUTHWEST TENNESSEE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF THE MIDSOUTH. THE PRIMARY RISKS THROUGH TONIGHT INCLUDE DAMAGING STRAIGHT LINE WINDS...TORNADOES AND LARGE HAIL. THE SEVERE THREAT WILL MAXIMIZED THIS EVENING INTO THE EARLY OVERNIGHT... WITH THE PASSAGE OF A SEVERE SQUALL LINE. A FLASH FLOOD WATCH IS IN EFFECT TODAY FAR NORTHEAST ARKANSAS... THE MISSOURI BOOTHEEL AND FAR NORTHWEST TENNESSEE. TONIGHT...A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF THE MIDSOUTH... GENERALLY NORTHWEST OF A LINE FROM TUPELO MISSISSIPPI TO GLENDORA MISSISSIPPI. SEE THE LATEST FLASH FLOOD WATCH FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TUESDAY THROUGH WEDNESDAY MORNING OVER THE ARKANSAS AND MISSISSIPPI DELTA AS WELL AS SOUTHWEST TENNESSEE. IN THE MODERATE RISK AREA...AN ENHANCED RISK OF STRONG AND LONG TRACKED TORNADOES IS POSSIBLE...ESPECIALLY TUESDAY EVENING...ALONG WITH DAMAGING WIND AND LARGE HAIL. A SLIGHT RISK FOR SEVERE WEATHER EXISTS ACROSS THE REMAINDER OF THE MIDSOUTH. ON WEDNESDAY...THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS EAST OF THE MISSISSIPPI RIVER. THE REMAINDER OF THE MIDSOUTH IS UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON WEDNESDAY. THERE MAY BE AN ENHANCED RISK OF LONG TRACKED STRONG TORNADOES... PARTICULARLY DURING THE MORNING FOR AREAS EAST OF THE MISSISSIPPI RIVER. MULTIPLE ROUNDS OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY WILL BRING SEVERAL INCHES OF RAIN TO THE MIDSOUTH RESULTING IN THE THREAT FOR SIGNIFICANT FLASH FLOODING. A FLASH FLOOD WATCH CONTINUES THROUGH WEDNESDAY AFTERNOON. CONSULT THE FLASH FLOOD WATCH FOR DETAILS. AREA RIVERS WILL RISE THROUGH NEXT WEEK...AND SIGNIFICANT... POSSIBLY RECORD BREAKING RIVER FLOODING IS POSSIBLE ON THE MISSISSIPPI BY LATE NEXT WEEK AS RUN OFF FROM HEAVY RAINFALL UPSTREAM BEGINS TO WORK ITS WAY SOUTH. STRONG NON THUNDERSTORM WINDS WILL LIKELY OCCUR BEHIND THE EXITING STORMS ON WEDNESDAY. WIND ADVISORIES WILL LIKELY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FROM TODAY THROUGH WEDNESDAY. PWB
In the hours before
Special weather statement, Apr 25, 11:37 AM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1137 AM CDT MON APR 25 2011
ARZ035-036-048-049-058-MSZ001-007-008-010-011-TNZ088-251715-
CROSS AR-PHILLIPS AR-LEE AR-ST. FRANCIS AR-CRITTENDEN AR-DE SOTO MS-
TUNICA MS-TATE MS-COAHOMA MS-QUITMAN MS-SHELBY TN-
1137 AM CDT MON APR 25 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1215 PM CDT FOR...
SOUTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...
EASTERN LEE COUNTY IN EASTERN ARKANSAS...
PHILLIPS COUNTY IN EASTERN ARKANSAS...
EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
WESTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
WESTERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
WESTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 5 MILES SOUTHWEST OF JENNETTE
TO 5 MILES SOUTH OF CRUMROD AT 1137 AM CDT...MOVING SOUTHEAST AT 30
MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN COAHOMA...CRITTENDEN...CROSS...DESOTO...LEE...PHILLIPS...
QUITMAN...SHELBY...ST. FRANCIS...TATE AND TUNICA COUNTIES...INCLUDING
LOCATIONS NEAR CLARKSDALE...ELAINE...HELENA...HORN LAKE...HUGHES...
MARIANNA...ST FRANCIS NATIONAL PARK AND WEST HELENA...SHOULD MONITOR
THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES
BEAVERDAM LAKE...DESOTO LAKE...FLOWER LAKE...HORN LAKE...HORSESHOE
LAKE...LAKE MCKELLAR...MIDWAY LAKE...MOON LAKE...OLD TOWN LAKE...
ROBCO LAKE AND TUNICA LAKE.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3520 9057 3511 8995 3408 9043 3408 9045
3404 9045 3398 9047 3398 9065 3412 9067
3412 9109
TIME...MOT...LOC 1637Z 311DEG 24KT 3510 9044 3407 9099Special weather statement, Apr 25, 11:41 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1141 AM CDT MON APR 25 2011
ARZ018-026>028-035-036-MOZ113-115-TNZ048-049-088-251730-
CROSS AR-CRAIGHEAD AR-MISSISSIPPI AR-CRITTENDEN AR-POINSETT AR-
GREENE AR-DUNKLIN MO-PEMISCOT MO-LAUDERDALE TN-SHELBY TN-TIPTON TN-
1141 AM CDT MON APR 25 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1230 PM CDT FOR...
EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
CRITTENDEN COUNTY IN EASTERN ARKANSAS...
EASTERN CROSS COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN GREENE COUNTY IN EASTERN ARKANSAS...
MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
EASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
WESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
WESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
WESTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM CARDWELL TO 3 MILES WEST OF
CRAWFORDSVILLE AT 1141 AM CDT...MOVING EAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CRAIGHEAD...CRITTENDEN...CROSS...DUNKLIN...GREENE...
LAUDERDALE...MISSISSIPPI...PEMISCOT...POINSETT...SHELBY AND TIPTON
COUNTIES...INCLUDING LOCATIONS NEAR BLYTHEVILLE...CARAWAY...EARLE...
FORT PILLOW STATE PARK...GOSNELL...HAYTI...KEISER...LAKE CITY...
LEACHVILLE...LEPANTO...LUXORA...MANILA...MARION...MARKED TREE...
MEEMAN SHELBY FOREST STATE PARK...MIDTOWN MEMPHIS...MILLINGTON...
MONETTE...OSCEOLA...PARKIN...SENATH...STEELE...TYRONZA...WEST MEMPHIS
AND WILSON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES BIG LAKE...BRANDYWINE LAKE...CORONEE
LAKE...LAKE MCKELLAR...THE CHUTE AND WAPANOCCA LAKE.
&&
LAT...LON 3636 8964 3625 8966 3625 8970 3622 8967
3505 8992 3513 9040 3514 9040 3515 9058
3611 9040
TIME...MOT...LOC 1641Z 244DEG 38KT 3607 9028 3523 9037Special weather statement, Apr 25, 12:06 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1206 PM CDT MON APR 25 2011
MSZ001-002-007-008-010>012-020-TNZ088-089-251800-
DE SOTO MS-MARSHALL MS-TUNICA MS-TATE MS-PANOLA MS-COAHOMA MS-
QUITMAN MS-TALLAHATCHIE MS-FAYETTE TN-SHELBY TN-
1206 PM CDT MON APR 25 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 100 PM CDT FOR...
COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
NORTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
NORTHERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
TATE COUNTY IN NORTHWEST MISSISSIPPI...
WESTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
WESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 11 MILES NORTHWEST OF MEEMAN
SHELBY FOREST STATE PARK TO 6 MILES SOUTH OF SHERARD AT 1206 PM
CDT...MOVING EAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN COAHOMA...DESOTO...FAYETTE...MARSHALL...PANOLA...QUITMAN...
SHELBY...TALLAHATCHIE...TATE AND TUNICA COUNTIES...INCLUDING
LOCATIONS NEAR BARTLETT...BATESVILLE...CHARLESTON...CLARKSDALE...
COLLIERVILLE...CORDOVA...GERMANTOWN...HERNANDO...HORN LAKE...MEEMAN
SHELBY FOREST STATE PARK...MIDTOWN MEMPHIS...MILLINGTON...OLIVE
BRANCH...SENATOBIA AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ARKABUTLA LAKE...GRASSY
LAKE...HORN LAKE...HORSESHOE LAKE...LAKE MCKELLAR...MOON LAKE AND
ROBCO LAKE.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3390 9045 3412 9067 3412 9085 3413 9086
3443 9058 3469 9055 3451 9054 3443 9040
3452 9020 3486 9020 3475 9052 3480 9054
3488 9033 3489 9045 3489 9028 3505 9029
3514 9007 3541 9006 3540 8938 3390 9006
TIME...MOT...LOC 1706Z 270DEG 27KT 3542 9019 3413 9071Special weather statement, Apr 25, 12:09 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1209 PM CDT MON APR 25 2011
MOZ115-TNZ001-002-019-020-048>051-251815-
PEMISCOT MO-CROCKETT TN-LAUDERDALE TN-GIBSON TN-LAKE TN-OBION TN-
HAYWOOD TN-DYER TN-TIPTON TN-
1209 PM CDT MON APR 25 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 115 PM CDT FOR...
WESTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
DYER COUNTY IN NORTHWEST TENNESSEE...
NORTHWESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN LAKE COUNTY IN NORTHWEST TENNESSEE...
SOUTHWESTERN OBION COUNTY IN NORTHWEST TENNESSEE...
PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
WESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
TIPTON COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM DEERING TO 19 MILES WEST OF
MUNFORD AT 1209 PM CDT...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CROCKETT...DYER...GIBSON...HAYWOOD...LAKE...LAUDERDALE...
OBION...PEMISCOT AND TIPTON COUNTIES...INCLUDING LOCATIONS NEAR
CARUTHERSVILLE...COVINGTON...DYERSBURG...FORT PILLOW STATE PARK...
HAYTI...RIPLEY AND STEELE...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES CHISHOLM LAKE...OPEN LAKE AND
SUNK LAKE.
&&
LAT...LON 3636 8905 3540 8932 3542 9005 3538 9016
3539 9017 3548 9008 3542 9007 3545 9000
3555 9004 3553 8993 3560 8996 3564 8985
3573 8995 3584 8969 3588 8977 3592 8974
3590 8964 3600 8972 3600 8996 3631 8996
TIME...MOT...LOC 1709Z 267DEG 31KT 3623 8987 3539 9011Local storm report, Apr 25, 1:00 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
100 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
ZEILocal storm report, Apr 25, 1:02 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
102 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TORNADO COLLIERVILLE 35.06N 89.68W
04/25/2011 SHELBY TN EMERGENCY MNGR
TORNADO REPORTED TO EMA BY LAW ENFOREMENT
1241 PM TORNADO BARTLETT 35.22N 89.84W
04/25/2011 SHELBY TN EMERGENCY MNGR
TORNADO REPORTED TO EMA BY LAW ENFORCEMENT.
1246 PM FUNNEL CLOUD OLIVE BRANCH 34.95N 89.83W
04/25/2011 DESOTO MS EMERGENCY MNGR
FUNNEL CLOUD REPORTED NEAR THE KROGER NEAR COMMERCE AND
MT PLEASANT.
&&
ZEIThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 10:47 AM CDT | Special Weather Statement | MEG | Crockett, Dyer, Gibson, Lauderdale | 43 min |
| Apr 25, 11:41 AM CDT | Special Weather Statement | MEG | Shelby | 49 min |
| Apr 25, 12:06 PM CDT | Special Weather Statement | MEG | Shelby | 54 min |
| Apr 25, 12:09 PM CDT | Special Weather Statement | MEG | Dyer, Haywood, Lake, Lauderdale, Tipton | 66 min |
| Apr 25, 12:13 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 47 min |
| Apr 25, 12:24 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Shelby, Tipton | 51 min |
| Apr 25, 12:30 PM CDT | Tornado Warning | MEG | Fayette, Shelby | 45 min |
| Apr 25, 12:56 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Shelby | 49 min |
| Apr 25, 12:59 PM CDT | Tornado Warning | MEG | Fayette, Hardeman, Haywood, Madison, Shelby | 46 min |
| Apr 25, 1:27 PM CDT | River Flood Warning | MEG | Obion, Weakley | 3 days |
| Apr 25, 1:27 PM CDT | River Flood Warning | MEG | Dyer, Gibson, Obion | 17 days |
| Apr 25, 1:27 PM CDT | River Flood Warning | MEG | Dyer | 19 days |
| Apr 25, 1:27 PM CDT | River Flood Warning | MEG | Madison | 10 days |
| Apr 25, 1:27 PM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 18 days |
| Apr 25, 1:27 PM CDT | River Flood Warning | MEG | Shelby | 5 days |
| Apr 25, 1:27 PM CDT | River Flood Warning | MEG | Fayette, Shelby | 4 days |
| Apr 25, 1:27 PM CDT | River Flood Warning | MEG | Dyer | 18 days |
| Apr 25, 1:27 PM CDT | River Flood Warning | MEG | Hardeman | 8 days |
| Apr 25, 1:27 PM CDT | River Flood Warning | MEG | Lauderdale, Tipton | 45 hr |
| Apr 25, 1:27 PM CDT | River Flood Warning | MEG | Fayette, Shelby | 4 days |
| Apr 25, 1:41 PM CDT | Tornado Warning | MEG | Carroll, Crockett, Gibson, Haywood, Madison, Weakley | 49 min |
| Apr 25, 1:44 PM CDT | River Flood Advisory | MEG | Hardin | 15 days |
| Apr 25, 1:44 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Haywood, McNairy, Madison | 46 min |
| Apr 25, 2:11 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Decatur, Gibson, Hardeman, Hardin and 5 more | 49 min |
| Apr 25, 2:36 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry, Weakley | 39 min |
| Apr 25, 2:47 PM CDT | Tornado Warning | MEG | Carroll, Henry, Weakley | 43 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.